POZ Community Forums

Meds, Mind, Body & Benefits => Questions About Treatment & Side Effects => Topic started by: Alien on January 17, 2019, 12:01:12 am

Title: Treatment change to Tivicay+ Truvada (Generic)
Post by: Alien on January 17, 2019, 12:01:12 am
I am on Atripla(generic) for now and i have been taking them from past 1 year. My doctor now is suggesting me to shift to 2 drug regime - Tivicay+ Truvada.
I do have some insomia issues because of Atripla( that's what I think), is this new regime is better?
Are there major side effects of this regime or is it comparatively less side effect then Atripla? My doc is saying there will be a single drug regime for above in 3-4 months.
Thanks for the help.
Title: Re: Treatment change to Tivicay+ Truvada (Generic)
Post by: Jim Allen on January 17, 2019, 03:05:42 am
Hiya,

Why do they want you to switch? I this in suggestion to your insomnia concern?

Better is a big word, I mean Atripla is no longer a first line choice as there are newer medications with lesser risk or degree of side-effects, Tivicay, (dolutegravir) well some people taking Tivicay report insomnia, those that have this issue could try a morning dosing as its reported to lessen the issue.

Personally i've been on combo's containing dolutegravir since 2014 and i'm doing fine, but like all drugs its not for everyone. Try and find out.

Jim

Sleep issues and morning dose
https://www.poz.com/article/morning-dosing-tivicay-may-ease-insomnia-side-effect

HIV Treatment Guidelines Nix Atripla as First-Line Therapy
https://www.poz.com/article/treatment-guidelines-Atripla-27065-1809
Title: Re: Treatment change to Tivicay+ Truvada (Generic)
Post by: Alien on January 17, 2019, 04:12:56 am
Because as you have mentioned, atripla is not the first line treatment anymore. And Truvada and Trivicay are not easily accessible in my country.
Title: Re: Treatment change to Tivicay+ Truvada (Generic)
Post by: Alien on January 17, 2019, 04:15:14 am
Thanks for the help Jim. Let's see how it suits me. :)
Title: Re: Treatment change to Tivicay+ Truvada (Generic)
Post by: Jim Allen on January 17, 2019, 04:25:51 am
Sure, look after some initial settling in you should not be expecting any issues.

If the dreams or insomnia do happen to kick in, than anecdotally speaking taking Tivicay on an empty stomach seems to help and as mentioned the morning dosing routine.

Jim
Title: Re: Treatment change to Tivicay+ Truvada (Generic)
Post by: Alien on January 17, 2019, 09:13:37 am
Maybe the last question - If this regime doesn't suit me (side effect wise), I can switch back to old one right? Is there any risk of drug resistance( to previous drugs)?
Title: Re: Treatment change to Tivicay+ Truvada (Generic)
Post by: Jim Allen on January 17, 2019, 09:44:44 am
Hiya

Best ask a pharmacist or a doctor this one.

i'll just say I know people have switched back to an older treatment and resistance is as far as I am aware not normally from switching, its in part from the inconsistent suppression as in stop/gap/start - stop/gap/start  - stop/gap/start etc

Jim